Alert archive / Washington / Red Flag Warnings in 2015
Red Flag Warning 5, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jun 30, 2015, 4:57 AM PDT. It took effect at Jun 30, 2015, 3:00 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2015, 4:57 AM PDT (11:57 UTC)
- In effect from
- Jun 30, 2015, 3:00 PM PDT
- Expired
- Jun 30, 2015, 7:57 PM PDT
- In force
- 5 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted, in the capitals the NWS used until 2016.
882 WWUS86 KOTX 301157 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KOTX 457 AM PDT TUE JUN 30 2015 ...GUSTY CASCADE GAP WINDS AND LOW RELATIVE HUMIDITY TODAY... .WINDS WILL INCREASE AND BECOME GUSTY THIS AFTERNOON IN THE KITTITAS VALLEY . WAZ676-302000- /O.NEW.KOTX.FW.W.0005.150630T2200Z-150701T0300Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- 457 AM PDT TUE JUN 30 2015 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITY FOR THE KITTITAS VALLEY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * AFFECTED AREA: FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676). * WINDS: NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITIES: 17 TO 22 PERCENT. * IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH EXISTING FIRES OR NEW FIRE STARTS IN THE AREA. STRONGEST WINDS WILL BE IN THE KITTITAS VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
681 WWUS86 KOTX 301933 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KOTX 1233 PM PDT TUE JUN 30 2015 ...GUSTY CASCADE GAP WINDS AND LOW RELATIVE HUMIDITY TODAY... .WINDS WILL INCREASE AND BECOME GUSTY THIS AFTERNOON IN THE KITTITAS VALLEY. WAZ676-010300- /O.CON.KOTX.FW.W.0005.150630T2200Z-150701T0300Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- 1233 PM PDT TUE JUN 30 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITY FOR THE KITTITAS VALLEY... * AFFECTED AREA: FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676). * WINDS: NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITIES: 17 TO 22 PERCENT. * IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH EXISTING FIRES OR NEW FIRE STARTS IN THE AREA. STRONGEST WINDS WILL BE IN THE KITTITAS VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
361 WWUS86 KOTX 010257 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KOTX 757 PM PDT TUE JUN 30 2015 WAZ676-010400- /O.CAN.KOTX.FW.W.0005.000000T0000Z-150701T0300Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- 757 PM PDT TUE JUN 30 2015 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE KITTITAS VALLEY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED FLAG WARNING. WINDS DOWN THE KITTITAS VALLEY WILL REMAIN BREEZY TONIGHT AND THEN GRADUALLY WEAKEN THROUGH THE MORNING ON WEDNESDAY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jun 30, 2:22 AM PDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 30, 2:22 AM PDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Spokane WA 222 AM PDT TUE JUN 30 2015 .SYNOPSIS...The weather will be mainly dry and continued very warm throughout the week. A couple of weak disturbances today and again Thursday will likely stir up the winds a bit in the afternoon. Friday looks to be the warmest day this week...with valley highs ranging from 96 to 104. && .DISCUSSION... ...GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR CASCADE GAP VALLEYS... Today through Wednesday...A shortwave trough will slide across the northern tier this afternoon/evening. This will bring isolated showers and thunderstorms to extreme northeast Washington and the northern panhandle of Idaho. Convective parameters (CAPE/bulk shear) will be marginal so organized storms are not expected. The main weather concern will be gusty winds for the Cascade gap valleys this afternoon that will briefly overlap with minimum relative humidity for the Kittitas Valley. Gusty winds and low RH may briefly overlap in the Wenatchee Valley but criteria will just barely be met, if at all. Confidence is higher for meeting critical fire weather criteria in the Kittitas Valley. Expect sustained winds of 15 to 20 mph with gusts of 25 to 35 mph during the late afternoon/early evening hours. The stronger winds are expected to develop closer to sunset when RH is starting to increase. As the trough moves east tonight, the focus for gusty winds will shift to the Okanogan Valley where the northerly surface pressure gradient will strengthen. This will be less of a fire weather concern since the stronger winds will occur during the overnight hours when RHs are recovering. The passing trough will act to knock down the ridge temporarily but it should rebound quickly for Wednesday. Temperatures today will be about the same as Monday's readings with highs around 15 degrees above normal. Temperatures will warm slightly Wednesday under the building ridge. A few high temperature records may in jeopardy across the lower basin but this will not be widespread. /Kelch Wednesday night through Friday...The ridge of high pressure will be assaulted once more by a fast moving...but weak and dry short wave disturbance. This wave will once again over top the ridge and track through southern B.C. A tightening of the pressure gradient across the Cascades will result in increased winds through the gaps and spilling onto the Waterville plateau ad possibly down the Okanogan valley. The wave will also keep temperatures in check (at least a little bit anyway), but highs will still be 15 degrees or more above average. Friday through Tuesday the models are showing the ridge bending down further as a stronger wave moves through northern B.C. and east across the divide Friday and Friday night. Meanwhile the ridge will retrograde into the eastern Pacific and begin to amplify. This puts the region in a dry northwesterly flow and brings cooler temperatures to the region. By Monday model guidance diverges enough that forecast confidence is on the low side of average. One model wants to rebuild the ridge just inside 130W with the northwest flow shifting to east of the divide and keep conditions warm and dry...another model want to dig another low south along the coast and open up the Pac NW to a moist southwest flow and a better chance for thunderstorms. Still another model in somewhere in between with the low closing off over B.C. The forecast for Monday and Tuesday leans heavily towards a warm and dry solution and we will see how things shape up to begin the new work week. Stay tuned. Tobin && .AVIATION... 06Z TAFS: Shortwave ridging of higher pressure will build in over the region. This will promote clearing skies and VFR conditions at all TAF sites. Patchy fog will be possible in the Northern Panhandle early Tuesday morning, but should remain north of KCOE. /SVH && .PRELIMINARY POINT TEMPS/POPS... Spokane 94 65 95 66 97 68 / 0 0 0 0 0 0 Coeur d'Alene 91 61 92 61 95 62 / 0 0 0 0 0 0 Pullman 90 56 91 56 95 59 / 0 0 0 0 0 0 Lewiston 99 67 100 67 103 69 / 0 0 0 0 0 0 Colville 95 60 96 60 99 62 / 10 10 0 0 0 0 Sandpoint 90 54 91 54 93 56 / 10 0 0 0 0 0 Kellogg 90 60 91 58 95 59 / 0 0 0 0 0 0 Moses Lake 100 65 101 66 102 67 / 0 0 0 0 0 0 Wenatchee 99 69 100 73 104 73 / 0 0 0 0 0 0 Omak 98 61 99 63 101 63 / 0 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jun 29, 9:37 PM PDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 937 PM PDT MON JUN 29 2015 IDZ001>004-026-027-WAZ031>038-041>044-010445- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 937 PM PDT MON JUN 29 2015 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY No hazardous weather is expected at this time.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:52 PM PDT | Special Weather Statement | OTX | Pend Oreille | 23 min |
| Jun 29, 7:06 PM PDT | Areal Flood Advisory | OTX | Pend Oreille, Stevens | 114 min |
| Jun 30, 2:55 PM PDT | Heat Advisory | OTX | Adams, Asotin, Chelan, Douglas, Garfield, Grant and 4 more | 3 days |
Nearby
Red Flag Warnings in Washington, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.